New....So many questions??
Posted 13 December 2009 - 08:34 PM
Thanks so much for any help!
Posted 13 December 2009 - 11:41 PM
Hi, i am brand new here, as of 2 minutes ago! I have been on cymbalta for over 2 years and my doc recently (Nov 18, 2009) had me go off it (cold turkey) and onto wellbutrin. Well as far as i knew, i would be fine because i was going from one to another(as my doc said also). Well for the last month i have been going through horrible withdrawls! I am sad, angry, irritable, crying, severe headaches at night, more trouble sleeping than usual and actually feel like i am just as depressed as i was before i started cymbalta! I dont know if i should go back on it after almost a month off of it, or if i just deal with it now and keep going like this? I thought the wellbutrin would work for any depression and such symptoms but it isnt! Now i dont know what to do, i am fighting with my husband constantly, avoiding my kids so i dont yell at them over something stupid and now i am worried that i am gonna be like this while everyone is here for xmas! I didnt know that this would happen, i wouldnt have done it if i did, and now i am afraid that even if i restart the cymbalta that i wont be stable again until its too late! I found this site and have read so many posts on weaning, but i just dont know if i should go back on and try it that way or if i have any other options. All i know is that i understand now why there are warnings about anti-depressants and going off these things, they make you feel so horrible and hopeless!!! I just wish i had know all this before i started them years ago! Maybe if doctors knew more too they would not let it happen to their patients! What do i do now?
Thanks so much for any help!
I can only tell you what I would do if I were you - others may have different opinions, and this is mine. I'd go straight back on to the Cymbalta dose you were on, and consider weaning off slowly once you're stable again.
Of course, you MAY find it necessary to take some sort of anti-depressant, but unfortunately one of the withdrawal symptoms is depression itself. Confuses both patient and doctor, because who can tell whether it's underlying depression or withdrawal? I had really yukky depression for a week when withdrawing, but fortunately it passed.
You haven't said what dose you were on, and I know nothing about wellbutrin, and whether or not you can keep taking that and add a lower dose of Cymbalta if possible. Another consideration.
Fortunately, one thing I can reassure you about, is that people suffering intolerable withdrawal symptoms usually find they disappear as soon as they start taking Cymbalta again.
Posted 14 December 2009 - 03:08 AM
Posted 14 December 2009 - 03:45 AM
Thank you maureen, I was on 60mg of cymbalta for about the last 8 months, before that it was even higher. I have found a bunch of posts that offer a tepering schedule of 1mg every 2 weeks i believe. What did or are you doing? I was wondering if there were any other tapering plans anyone may have used that had good results. I am just kinda scared of a couple of things, i am worried about going back on it and tapering and still having these severe of withdrawls, i am scared of not being able to ever get off it, i guess i am just scared of what i am going through right now and the feelings i am having from going through this, and not having any family really understand whats happening and trying to help instead of just making it worse cause they dont get it! I guess i should probably just go back on the cymbalta before i end up divorced and alone! I can just taper off it when i am more stable. I am just worried i am making a rash decision due to the withdrawls and i am looking for someone to say it either is or isnt the best thing to do.
I can identify with all of that!
Again I must stress that I don't know how the Wellbutrin fits in to all of this.
I don't know if you can try 30mg of Cymbalta WITH Wellbutrin or not so that's influencing what I say.
Scaling down slowly is always the best option for those who've found they can't withdraw easily; you may still get some symptoms as you withdraw with each drop, but they will be much milder generally, AND, importantly YOU are in control. If the symptoms bother you, you can go back up a bit and stabilize before dropping again.
I know it's a horrible thought taking it again - we all have that, don't worry. Keep in mind though, it's not the Cymbalta causing these symptoms, it's the LACK of it in your brain, which has become addicted to it.
Fortunately, unlike some other addictions, this one is pretty much physical, and generally we're eager to take as little as is necessary to keep the symptoms at bay.
Once you and your life are more stable, you can warn those around you what you're about to go through. Give them the FDA report you'll find on a thread here, which shows the concerns of a government authority about this drug.
There are a few different ways of tapering: it can depend on how much access to have to supply of the drug. I had no intention of encouraging them by getting another prescription, so divvied up the contents into clear gelatine capsules (which you can buy - where depends on where you live) - at the 'larger' doses it's easy to do visually.
There are 540 beads in a 60mg capsule, so you can taper at snail's pace if you wish.
I hope you get good understanding from your doctor; many of them have had people stop taking cymbalta with not many problems, so it's up to those of us who do, to educate them as to what can actually happen to some people.
You need to find out first of all about the Cymbalta/Wellbutrin combo - without that info, it's hard for you to decide what to do.
You asked what I did: I was only on it for a few months (including only 10 days on 60mg), and was trying to wean off 30mg by taking it every 2 days - unsuccessfully. Once I realized what I was doing wrong, I'd already gone through some of the withdrawal period, and only needed to take 20mg to alleviate all of the symptoms. Then I just dropped a few mg at a time - generally for me, after five or six days, most of the symptoms had gone, and they were only mild each time anyway. The reason I kept going slowly was because I DID notice some symptoms each time, and they were a message to me that if I went any faster, I would suffer more. It took me over 10 weeks to go from 20mg to zero.
Everyone's different - you may be faster, you may be slower, but the joy of this system, as I mentioned before is that YOU are in control. If you do a drop and have no symptoms, you can try going faster, if your symtpoms are difficult you can go back up and go slower.
It was six weeks after dropping 1mg!!!! that the brain zaps stopped completely, but don't be discouraged, they weren't bad - just a message about how awful this drug is for some.
stay in touch,
Posted 14 December 2009 - 10:36 PM
Posted 15 December 2009 - 02:28 AM
Well after talking to a few people and reading over this site alot, i am gonna go back on the cymbalta tonight and i am hoping it will kick in fast so i can get past these feelings. As much as i do not want to go back onto this horrible drug i have no choice, i am falling so fast i am more scared to not go back on it! I dont know how bad anyone else has had it but the reason i went onto the cymbalta was because i needed an anti-depressant that actually worked for severe depression( it was combined with abilify and then wellbutrin for awhile)and fibromyalgia pain. When i was feeling better i went down to just the cymbalta for the last year alone. I stayed on it because i was scared to be off of it for the pain issue and the depression issue. Now to be off of it and have the severe depression (and unwarranted anger) be the problem makes me so scared. I can handle the brain zaps and light issues with my eyes, its just the saddness and anger i cant do. I cant be in the same room with my husband or kids without getting mad at them, and that is not normal, i just hope that after i take the cymbalta tonight it works fast and i can give my kids a nice normal christmas! Thanks so much for all the info and advice i really appreciate it. I will be back soon, and hopefully in a better place, if this works!
Thanks for the nice words on the other thread. Keep in mind you may not need to go back to the original dose. The withdrawal symptoms you've experienced are your brain becoming accustomed to managing with Cymbalta. Each day it can manage with a little less; how much less is like asking 'how long's a piece of string'. There's no magic formula unfortunately. If I were you I'd have tried taking half and see how I go for a day or so, but that's just me and what's I'd do. Again, I have to stress that I don't know how the Wellbutrin fits into this. Have you checked that with your doctor? It's really, really, important to know if you can take them together.
Let us know how you're doing.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users